Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Unprotected sex, taking pills from next day. Stomachpain, backache.Pregnant?

I had unprotected sex with my husband on April 4th. I am using birth control and forgot to take my pill the following day. I did take 2 pills in one day on Friday, April 5th. This was all during the first week of pills. Since then I have been taking my pills consistently. I felt very sick to my stomach about 3 days after being on pills consistently again. According to my pill pamphlet this is quite normal. However, I've had excrutiating pains in my left side and one night I woke up with stabbing pain. I keep feeling this dull pain in my ovary and a backache. I am due for my period in 8 days. Could I be pregnant?
Asked On : Tue, 16 Apr 2013
Answers:  4 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Today is April 16th and you are expecting your periods around 24th - If it means that your last menstruation started on march 24th, April 4th was approximately 10th or 11th day of your menstrual cycle, which is almost a safe period. If you miss to take the tab for 1 day, don't take 2 tabs next day. it may produce adverse effect. You had excruciating pain in the left side 3 days after you initiate to take the tabs regularly, which corresponds to the day of your ovulation. so once again you are safe. Even though ovulation pain may be prolonged for some individual it is better to rule out other cause of pain by investigating your genito urinary systems. Consult a gynecologist for further advise, even though OTC tabs are available to alleviate this type of pain.
Best wishes
Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Muhammad Ishfaq Habib's  Response
Welcome to HCM

The post coital oral contraceptive pills have efficacy more than 95% in the first 24 hours after having sex. You have taken it during the first 24 hours which mimic the chances of getting pregnant.

Regarding your symptoms, These post coital oral contraceptive pills have side effects of nausea and abdominal pain. A condition in which there is occurance of conception and after the using the post contraceptive pills with the most effective time period as you have taken. There is forceful expulsion of the embryo and the cycles may occur even a week or two weeks before the suspected dates. All this process is induced one and forceful which exaggerates the workload on ovaries and uterus endometrium to shed before its actual time. The whole process creates severe pelvic cramps. You can use mefnamic acid or ibuprofen in such pains.

If you are still suspicious that you might be pregnant, then you can have a urine pregnancy test once two weeks have been completed of you sexual intercourse that is 18th April but if you want to confirm it earlier then you can for beta HCG levels.

Answered: Tue, 16 Apr 2013
I find this answer helpful
General & Family Physician Dr. Luchuo Engelbert Bain's  Response
Hi and thanks for the query,
The chances of falling pregnant under these circumstances are reduced but still a possibility. It would be a bit difficult to associate the symptoms you are experiencing to a pregnancy. Other conditions must also be considered that have similar presentations. A past history of gastritis is important to know about. A clinical examination by your family physician would be very helpful to orient towards other possible sources of similar pain syndromes. A pregnancy test could be run but it might not actually be very informative at this stage. Depending on the clinical evaluation, an abdominal ultrasound could help.
Thanks and hope this helps as you could book an appointment with your family physician.
Best regards,
Luchuo, MD.
Answered: Tue, 16 Apr 2013
I find this answer helpful
General & Family Physician Dr. Ramakant's  Response
Dear customer,

The chances of getting pregnant by you is less since you have taken the pills within 72 hrs after unprotected sex.

The side effects of abdomen pain, nausea, vomitting etc may occur in you and you should not worry as it is due to the hormonal influence.

Now you should wait for the periods and see and if it doesn't happen then have the usg of the uterus and adnexa done to rule out pregnancy though the chances are less.

Thank you
Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor